MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950020
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 6 years post implant of ventrio st, patient was diagnosed with adhesion and abdominal pain thereby underwent repair.The instructions-for-use supplied with the device list adhesion as a possible complication.This emdr represents the ventrio st (device #3).Additional supplemental emdr was submitted to represent the mesh ¿ composix (device #1) and an emdr was submitted to represent the ventrio mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2011 - patient was diagnosed with umbilical hernia and multiple midline ventral hernias thereby underwent open repair with the implant of composix mesh (device #1).Per operative notes, ¿at the distal location below the umbilicus there were three separate defects as well as an umbilical defect inferiorly.There were extending xiphoid multiple small defects almost up to xiphoid process.Composix mesh (device #1) was placed in the preperitoneal space and tacked.¿ (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair.Per operative notes, ¿the fascia was gently opened just in front of the mesh.The composix mesh (device #1) appears to be entirely intact and attached to its lateral margins superiorly and inferiorly.The resultant defect was from the fractured suture in the mid-portion of previous repair and this was removed.Two prolene sutures used to reapproximate the fascia over the mesh.¿ (b)(6) 2011 - patient was diagnosed with minimal serous fluid accumulation along the anterior abdominal midline which could not be aspirated during ultrasound guided aspiration procedure.(b)(6) 2011 - patient was diagnosed with infected abdominal wound and abscess thereby underwent open repair with removal of composix mesh (device #1).Per operative notes, ¿the composix mesh (device #1) is exposed and completely removed from its preperitoneal attachment.Adhesions from the anterior abdominal wall and the omentum were taken down along with mesh.¿ (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair and excision of skin lesion of left forearm.Per operative notes, ¿recurrent defects were identified in the midline.Mesh (unknown) previously placed laparoscopically was noted to be in good attachment and midline fascia was approximated with sutures.¿ (note, no product identifiers were provided for the unknown laparoscopically placed mesh) (b)(6) 2013 - patient admitted for recurrent incisional hernia repair.(b)(6) 2013 - patient underwent open recurrent incisional hernia repair.Per operative notes, ¿previously placed (unknown) mesh laparoscopically appears to be intact along the anterior abdominal wall.The midline defect was approximated with sutures.¿ (b)(6) 2014 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #2).Per operative notes, ¿mesh (unknown) was identified which was gently disassembled or disconnected from the anterior abdominal wall, both left and right superiorly and inferiorly until we could cover the space beyond where the mesh had been disconnected.A piece of ventrio mesh (device #2) was secured in position with the tacker both superiorly and inferiorly on the right and left lateral sides.¿ (b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio st (device #3).Per operative notes, ¿freed the abdominal musculature circumferentially around the hernia defect.This extends inferiorly to the old mesh (device #2) which appears to be intact up toward the xiphoid process.Hernia repair is accomplished by placing ventrio st mesh (device #3) in the preperitoneal space and sutured.¿ (b)(6) 2022 - patient was diagnosed with abdominal pain, adhesions thereby underwent robotic-assisted laparoscopic repair.Per operative notes, ¿there were dense adhesions of the omentum and small loops of bowel to the anterior abdominal wall, where there was a piece of mesh (device #2 & #3) was placed from prior hernia repair.Adhesions of the omentum, bowel to the anterior abdominal wall, small bowel loop were taken down.There was no evidence of recurrent hernia.¿ attorney alleges that the patient had adhesions, infection, pain, hernia recurrence, constipation and emotional injuries.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19012254
Report Number1213643-2024-091651
Device Sequence Number3796976
Product Code FTL
UDI-Device Identifier00801741031519
UDI-Public(01)00801741031519
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue Number5950020
Device Lot NumberHUZH0899
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight78 KG